Alert archive / Kansas / River Flood Warnings in 2010

River Flood Warning 64, NWS Topeka, KS

July 21, 2010Wabaunsee County, Kansas

NWS Topeka, KS issued this river flood warning at Jul 21, 2010, 5:26 AM CDT for Wabaunsee County, Kansas. It took effect at Jul 21, 2010, 11:30 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2010, 5:26 AM CDT (10:26 UTC)
In effect from
Jul 21, 2010, 11:30 AM CDT
Expired
Jul 21, 2010, 2:39 PM CDT
In force
3 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 5 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek (PXCK1) at Paxico (PXCK1). The gauge peaked at 22.74 ft at Jul 21, 2010, 10:00 AM CDT.

actionminormoderate10203007/2107/22
Action stage
16 ft
Minor stage
21 ft
Moderate stage
31 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06888500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jul 21, 3:35 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 21, 3:35 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
335 AM CDT WED JUL 21 2010

.DISCUSSION...

CONVECTION HAS CONTINUED TO DEVELOP OVERNIGHT FOCUSED NEAR A
925-850MB FRONT AIDED BY A 30 KNOT LOW LEVEL JET AND UPPER
DIVERGENCE NEAR THE FRONT. HEAVY RAIN AND LOCALIZED FLOODING
REMAINS THE PRIMARY CONCERN THIS MORNING. STRONG THUNDERSTORM
UPDRAFTS AND PRECIPITABLE WATER VALUES NEAR 2 INCHES HAS PRODUCED
HIGH RAINFALL RATES LEADING TO LOCALIZED AREAS OF FLOODING.

SURFACE LOW PRESSURE WILL DEEPEN IN WESTERN NEBRASKA TODAY IN
RESPONSE TO HEIGHT FALLS FROM AN UPPER TROUGH MOVING THROUGH THE
HIGH PLAINS. THE SURFACE FRONT WILL LIFT NORTH THROUGH NORTH
CENTRAL AND NORTHEAST KANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE NEAR THE FRONT AS IT LIFTS NORTH.

NORTHEAST KANSAS WILL BE FIRMLY IN THE WARM SECTOR ON THURSDAY
AND FRIDAY. WITH THE FRONT TO THE NORTH...STRONG WARM AIR
ADVECTION WILL BRING HIGHS IN THE MID TO UPPER 90S AND DEWPOINTS
RANGING FROM THE LOWER 70S IN NORTH CENTRAL KANSAS TO THE MID AND
UPPER 70S IN EAST CENTRAL KANSAS. CONFIDENCE IS HIGH THAT HEAT
INDEX VALUES WILL REACH ADVISORY AND WARNING CRITERIA AND AFTER
COORDINATING WITH SURROUNDING OFFICES...HAVE POSTED HEADLINES.

A SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS WILL DRIVE A COLD
FRONT SOUTH INTO THE CENTRAL PLAINS FRIDAY. HEAT INDEX VALUES ARE
AGAIN EXPECTED TO REACH HEADLINE CRITERIA AND HAVE CARRIED
HEADLINES THROUGH FRIDAY. FORECAST MODEL CONSENSUS GRADUALLY
CARRIES THE FRONT THROUGH NORTHEAST KANSAS LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS.
OVER THE WEEKEND THE FRONT IS PROGGED TO LIFT NORTH WITH
ADDITIONAL THUNDERSTORMS POSSIBLE.

32

&&

.TOP WATCHES/WARNINGS/ADVISORIES...EXCESSIVE HEAT WARNING FROM
10 AM THURSDAY TO 8 PM FRIDAY FOR KSZ022-KSZ023-KSZ024-KSZ026-
KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058
-KSZ059.

HEAT ADVISORY FROM 10 AM THURSDAY TO 8 PM FRIDAY FOR KSZ008-
KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ034-KSZ035.

&&
Hazardous weather outlook, Jul 21, 4:12 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
412 AM CDT WED JUL 21 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-220915-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
412 AM CDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL TRACK ACROSS PORTIONS OF THE OUTLOOK AREA.
HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE. A FEW STORMS
COULD PRODUCE DAMAGING WIND GUSTS UP TO 60 MPH AND DIME SIZE
HAIL.

HEAT INDEX VALUES RANGING FROM 100 TO 104 WILL BE POSSIBLE
DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDEX VALUES RANGING FROM 105 TO 110 WILL BE POSSIBLE
THURSDAY AND FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 70
FRIDAY...AND ACROSS THE ENTIRE AREA FRIDAY NIGHT INTO THE
WEEKEND.

In the hours before

Local storm report, Jul 21, 12:53 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1253 AM CDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     FLASH FLOOD      5 SW ALMA               38.97N 96.35W
07/21/2010                   WABAUNSEE          KS   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTED SEVERAL AREAS OF WATER ONE
            FOOT DEEP FLOWING ACROSS OLD K10 ROAD IN BETWEEN ALMA AND
            ALTA VISTA.

&&

BLAIR
Local storm report, Jul 21, 4:05 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
405 AM CDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLASH FLOOD      4 N WHITE CITY          38.85N 96.74W
07/21/2010                   MORRIS             KS   LAW ENFORCEMENT

            B AVE NEAR THOMAS CREEK COMPLETELY WASHED OUT FROM
            RAPIDLY FLOWING WATER.

0350 AM     FLASH FLOOD      6 S WHITE CITY          38.71N 96.74W
07/21/2010                   MORRIS             KS   LAW ENFORCEMENT

            ONE FOOT OF FLOWING WATER OVER HIGHWAY 149 NEAR P AVE

&&

BLAIR

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:20 PM CDTSevere Thunderstorm WarningTOPLyon40 min
Jul 20, 7:39 PM CDTSevere Thunderstorm WarningTOPCoffey, Franklin, Osage51 min
Jul 20, 7:40 PM CDTFlash Flood WarningTOPDouglas2 hr
Jul 20, 7:55 PM CDTTornado WarningTOPCoffey, Franklin, Osage20 min
Jul 20, 8:01 PM CDTSevere Thunderstorm WarningTOPLyon44 min
Jul 20, 8:09 PM CDTTornado WarningTOPAnderson, Coffey21 min
Jul 20, 8:32 PM CDTSevere Thunderstorm WarningTOPAnderson16 min
Jul 20, 8:39 PM CDTFlash Flood WarningTOPFranklin2 hr
Jul 20, 8:45 PM CDTSevere Thunderstorm WarningTOPLyon30 min
Jul 20, 9:43 PM CDTAreal Flood WarningTOPDouglas4 hr
Jul 20, 11:16 PM CDTAreal Flood AdvisoryTOPGeary59 min
Jul 20, 11:29 PM CDTSevere Thunderstorm WarningTOPWabaunsee31 min
Jul 21, 12:11 AM CDTAreal Flood AdvisoryTOPGeary, Morris2 hr
Jul 21, 12:45 AM CDTFlash Flood WarningTOPGeary, Morris, Wabaunsee4 hr
Jul 21, 3:53 AM CDTExcessive Heat WarningTOPAnderson, Coffey, Douglas, Franklin, Geary, Jackson and 8 more4 days
Jul 21, 3:53 AM CDTHeat AdvisoryTOPBrown, Clay, Cloud, Dickinson, Marshall, Nemaha and 3 more63 hr
Jul 21, 4:47 AM CDTAreal Flood WarningTOPGeary, Morris, Wabaunsee4 hr
Jul 21, 6:07 AM CDTFlash Flood WarningTOPCloud, Ottawa4 hr
Jul 21, 7:01 AM CDTRiver Flood WarningTOPGeary10 hr
Jul 21, 8:45 AM CDTAreal Flood WarningTOPDickinson, Geary, Lyon, Morris, Wabaunsee4 hr
Jul 21, 9:16 AM CDTFlash Flood WarningTOPClay, Cloud, Ottawa, Washington3 hr
Jul 21, 9:26 AM CDTRiver Flood WarningTOPLyon28 hr
Jul 21, 9:26 AM CDTRiver Flood WarningTOPClay30 hr
Jul 21, 9:26 AM CDTRiver Flood WarningTOPDickinson, Ottawa, Saline5 hr
Jul 21, 10:33 AM CDTRiver Flood WarningTOPDickinson48 hr

Nearby

River Flood Warnings in Kansas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.